MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ROTALINK PLUS; CATHETER, CORONARY, ATHERECTOMY

BOSTON SCIENTIFIC CORPORATION ROTALINK PLUS; CATHETER, CORONARY, ATHERECTOMY
Model Number 3241
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/03/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Age at time of event: 18 years or older.
 
Event or Problem Description
It was reported that burr to handshake connection was broken.A 2.00mm rotalink plus was selected for use.During preparation, the advancer knob seemed to be hard to move.Upon advancing the wire through the burr tip, the wire got stuck in the burr tip and could not advance any further.When the device was removed, a break was noted between the end of the burr tip about 2cm before the handshake connection.The procedure was completed with a different device.No patient complications were reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Age at time of event: 18 years or older.Device evaluated by manufacturer.The device was returned for analysis.The returned complaint device consisted of a rotablator plus device.The burr catheter was not attached to the advancer when received.The advancer, handshake connection, sheath, coil, burr and annulus were microscopically and visually examined.Visual examination revealed that the coil is separated at the handshake connection.The burr catheter handshake connection is still attached for the advancers handshake connection.The separated coil is 7.5cm from the proximal end of the sheath and stretched.Microscopic examination revealed scratches to the proximal end of the sheath at the separation.Inspection of the remainder of the device presented no other damage or irregularities.Product analysis confirmed the reported separation which would cause difficulty to load wire and difficulty to use advancer knob.

Brand Name
ROTALINK PLUS
Common Device Name
CATHETER, CORONARY, ATHERECTOMY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9843633
Report Number2134265-2020-03343
Device Sequence Number2421616
Product Code MCX
UDI-Device Identifier08714729316442
UDI-Public08714729316442
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
P900056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/28/2021
Device Model Number3241
Device Catalogue Number3241
Device Lot Number0024030478
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/23/2020
Initial Date Received by Manufacturer 03/05/2020
Supplement Date Received by Manufacturer04/07/2020
Initial Report FDA Received Date03/17/2020
Supplement Report FDA Received Date04/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age64 YR